Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


stomach troubles
Apr 20, 2006

well i have been on kaletra and truvada with bactrim ds fluconazole and zithromaz since november but the biggest problem that im having is major gas it is the only problem that is bugging me any suggestions

Response from Dr. Daar

It would be useful to know what your CD4 cells and viral load were prior to starting treatment, whether these were your first antiretroviral medications and how you have done since starting. Has your viral load gone to undetectable levels? It also would be helpful to know if you think the symptoms you are having are associated with any of the medications, and if you are on the capsule or recently released tablet form of KaletraTM.

If you are otherwise tolerating your medications well and have had a good response to therapy I would suggest you talk to your provider and possibly a dietician about dietary adjustments that might help, such as a decrease in certain types of foods. In addition, there are over the counter remedies for gas that might be worth a try. If these don't work or you think you have a pretty good idea which medication is causing the problem it might be worth considering substituting that medication for another. Obviously this is a decision you need to make after consultation with your HIV provider.

Based upon my experience and what you have told me you are taking, if I were to guess which medications you are on that might cause this problem I would favor either the KaletraTM or the tenofovir (tenofovir is part of TruvadaTM). That being said, it is hard to say whether this is related to any of the medications, which is why I favor simple things first if you are otherwise tolerating the antiretroviral and they are working.

Good luck with this. I am sure you will be able to sort this out soon.

Best, Eric


Previous
terrible numbers
Next
LIFE WITH HIV

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement